Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On Fuglede's theorem and operator topologies

Author: Donald D. Rogers
Journal: Proc. Amer. Math. Soc. 75 (1979), 32-36
MSC: Primary 47B15
MathSciNet review: 529207
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For each normal operator N and neighborhood E of 0 in the strong or weak operator topology there is a neighborhood D of 0 in the same topology such that $ \left\Vert B \right\Vert \leqslant 1$ and $ NB - BN$ in D imply $ {N^\ast}B - B{N^\ast}$ in E. An example is given to show that D depends on N as well as E.

References [Enhancements On Off] (What's this?)

  • [1] E. Bishop, Spectral theory for operators on a Banach space, Trans. Amer. Math. Soc. 86 (1957), 414-445. MR 0100789 (20:7217)
  • [2] B. Fuglede, A commutativity theorem for normal operators, Proc. Nat. Acad. Sci. U.S.A. 36 (1950), 35-40. MR 0032944 (11:371c)
  • [3] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N. J., 1967. MR 0208368 (34:8178)
  • [4] E. Hille and R. S. Phillips, Functional analysis and semi-groups, Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R. I., 1957. MR 0089373 (19:664d)
  • [5] R. L. Moore, An asymptotic Fuglede theorem, Proc. Amer. Math. Soc. 50 (1975), 138-142. MR 0370247 (51:6474)
  • [6] M. Rosenblum, On a theorem of Fuglede and Putnam, J. London Math. Soc. 33 (1958), 376-377. MR 0099598 (20:6037)
  • [7] A. L. Shields, Weighted shift operators and analytic function theory, Math. Surveys, No. 13, Amer. Math. Soc., Providence, R. I., 1974, pp. 49-128. MR 0361899 (50:14341)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B15

Retrieve articles in all journals with MSC: 47B15

Additional Information

Keywords: Normal operator, subnormal operator, Fuglede theorem, operator topology
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society